uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
ORIENTATIONS ON 2-VECTOR BUNDLES AND DETERMINANT GERBES
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Algebra and Geometry.ORCID iD: 0000-0003-2618-5712
2013 (English)In: Mathematica Scandinavica, ISSN 0025-5521, E-ISSN 1903-1807, Vol. 113, no 1, 63-82 p.Article in journal (Refereed) Published
Abstract [en]

In a paper from 2009, a half magnetic monopole was discovered by Ausoni, Dundas, and Rognes. This describes an obstruction to the existence of a continuous map K (ku) -> B(ku*) with determinant like properties. This magnetic monopole is in fact an obstruction to the existence of a map from K (ku) to K (Z, 3), which is a retract of the natural map K (Z, 3) -> K (ku); and any sensible definition of determinant like should produce such a retract. In this paper we describe this obstruction precisely using monoidal categories. By a result from 2011 by Baas, Dundas, Richter and Rognes K (ku) classifies 2-vector bundles. We thus define the notion of oriented 2-vector bundles, which removes the obstruction by the magnetic monopole. We use this to define an oriented K-theory of 2-vector bundles with a lift of the natural map from K (Z, 3). It is then possible to define a retraction of this map and since K (Z, 3) classifies complex gerbes we call this a determinant gerbe map.

Place, publisher, year, edition, pages
2013. Vol. 113, no 1, 63-82 p.
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-210760ISI: 000325836900005OAI: oai:DiVA.org:uu-210760DiVA: diva2:664180
Available from: 2013-11-14 Created: 2013-11-14 Last updated: 2017-12-06

Open Access in DiVA

No full text

Authority records BETA

Kragh, Thomas

Search in DiVA

By author/editor
Kragh, Thomas
By organisation
Algebra and Geometry
In the same journal
Mathematica Scandinavica
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 511 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf